[Erectile dysfunction during isotretinoin therapy]

Actas Urol Esp. Nov-Dec 2005;29(10):974-6. doi: 10.1016/s0210-4806(05)73379-9.
[Article in Spanish]

Abstract

Isotretinoin is a very effective drug for the treatment of severe recalcitrant acne. However, it's use is associated with many side effects, sometimes is associated with the emergence of psychiatric symptoms. During of a prospective study to evaluate the efficacy and safety of isotretinoin in acne, six male patients, refer difficulties in maintaining adequate penile erection in association with clinical symptoms of depression. To our knowledge this is the first time that this side effect is reported, so the results suggest that further studies of it's use in similar patients are warranted.

Publication types

  • English Abstract

MeSH terms

  • Acne Vulgaris / drug therapy
  • Adult
  • Erectile Dysfunction / chemically induced*
  • Humans
  • Isotretinoin / adverse effects*
  • Male

Substances

  • Isotretinoin